MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD RESPIRATORY VIRAL PANEL FOR BD MAX¿ SYSTEM; MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD RESPIRATORY VIRAL PANEL FOR BD MAX¿ SYSTEM; MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE
Catalog Number 445373
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd respiratory viral panel for bd max¿ system, a discrepant patient covid result was obtained.The sample was positive, but then upon repeat it was negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ respiratory viral panel assay (ref.(b)(4) from lot: 4121704 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer complained about obtaining a covid positive result that repeated as negative when using the bd max¿ respiratory viral panel kit lot: 4121704.A negative result was also obtained on the biofire platform.Review of the manufacturing records of bd max¿ respiratory viral panel assay indicated that lot: 4121704 was manufactured according to specifications and met performance requirements.Customer provided sample runs (b)(4) from instrument ct1490 that were analyzed.Manual pcr curve adjudication was conducted on the samples targeted by the client in run (b)(4); position a8 and run (b)(4); position a3.Sample in run (b)(4); position a8 (first test) shows a late and low but true amplification of the fam channel (covid target).Sample in run (b)(4); position a3 (repeat test) shows flat curves without any amplification.Manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on the bd max¿ respiratory viral panel assay lot: 4121704.The root cause was not identified.Based on the data and information provided, specimens at or near the assay limit of detection (lod), or environmental or cross contamination, are the most likely causes to explain the customer¿s positive results.Moreover, limit of detection can vary between different assays which could explain the discrepancies between platforms.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard or trends was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD RESPIRATORY VIRAL PANEL FOR BD MAX¿ SYSTEM
Common Device Name
MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19999612
Report Number3007420875-2024-00065
Device Sequence Number4929396
Product Code QOF
UDI-Device Identifier00382904453732
UDI-Public(01)00382904453732
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K230956
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/13/2025
Device Catalogue Number445373
Device Lot Number4121704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/19/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown